Skip to Main Content

Transactions of the American Mathematical Society

Published by the American Mathematical Society, the Transactions of the American Mathematical Society (TRAN) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6850 (online) ISSN 0002-9947 (print)

The 2020 MCQ for Transactions of the American Mathematical Society is 1.43.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

Character sums associated to finite Coxeter groups
HTML articles powered by AMS MathViewer

by Jan Denef and François Loeser PDF
Trans. Amer. Math. Soc. 350 (1998), 5047-5066 Request permission

Abstract:

The main result of this paper is a character sum identity for Coxeter arrangements over finite fields which is an analogue of Macdonald’s conjecture proved by Opdam.
References
  • Greg W. Anderson, The evaluation of Selberg sums, C. R. Acad. Sci. Paris Sér. I Math. 311 (1990), no. 8, 469–472 (English, with French summary). MR 1076474
  • Greg W. Anderson, Local factorization of determinants of twisted DR cohomology groups, Compositio Math. 83 (1992), no. 1, 69–105. MR 1168124
  • V. Arnold, A. Varchenko, and S. Goussein-Zadé. Singularités des applications différentiables. Vol. 2 (Monodromie et comportement asymptotique des intégrales), Editions Mir, Moscou, 1986.
  • N. Bourbaki, Éléments de mathématique. Fasc. XXXIV. Groupes et algèbres de Lie. Chapitre IV: Groupes de Coxeter et systèmes de Tits. Chapitre V: Groupes engendrés par des réflexions. Chapitre VI: systèmes de racines, Actualités Scientifiques et Industrielles [Current Scientific and Industrial Topics], No. 1337, Hermann, Paris, 1968 (French). MR 0240238
  • P. Deligne, Valeurs de fonctions $L$ et périodes d’intégrales, Automorphic forms, representations and $L$-functions (Proc. Sympos. Pure Math., Oregon State Univ., Corvallis, Ore., 1977) Proc. Sympos. Pure Math., XXXIII, Amer. Math. Soc., Providence, R.I., 1979, pp. 313–346 (French). With an appendix by N. Koblitz and A. Ogus. MR 546622
  • J. Denef and A. Gyoja. Character sums associated to prehomogeneous vector spaces. Compositio Math., to appear.
  • J. Denef and F. Loeser. Macdonald integrals and monodromy. In preparation.
  • J. Denef and F. Loeser, Weights of exponential sums, intersection cohomology, and Newton polyhedra, Invent. Math. 106 (1991), no. 2, 275–294. MR 1128216, DOI 10.1007/BF01243914
  • J. Denef and F. Loeser, Détermination géométrique des sommes de Selberg-Evans, Bull. Soc. Math. France 122 (1994), no. 4, 533–551 (French, with English and French summaries). MR 1305668
  • J. Denef and F. Loeser, Regular elements and monodromy of discriminants of finite reflection groups, Indag. Math. (N.S.) 6 (1995), no. 2, 129–143. MR 1338321, DOI 10.1016/0019-3577(95)91238-Q
  • Ronald J. Evans, Identities for products of Gauss sums over finite fields, Enseign. Math. (2) 27 (1981), no. 3-4, 197–209 (1982). MR 659148
  • R. J. Evans, Character sums over finite fields, Finite fields, coding theory, and advances in communications and computing (Las Vegas, NV, 1991) Lecture Notes in Pure and Appl. Math., vol. 141, Dekker, New York, 1993, pp. 57–73. MR 1199822
  • Ronald J. Evans, The evaluation of Selberg character sums, Enseign. Math. (2) 37 (1991), no. 3-4, 235–248. MR 1151749
  • Marvin J. Greenberg, Rational points in Henselian discrete valuation rings, Inst. Hautes Études Sci. Publ. Math. 31 (1966), 59–64. MR 207700
  • Nicholas M. Katz, Sommes exponentielles, Astérisque, vol. 79, Société Mathématique de France, Paris, 1980 (French). Course taught at the University of Paris, Orsay, Fall 1979; With a preface by Luc Illusie; Notes written by Gérard Laumon; With an English summary. MR 617009
  • G. Laumon, Transformation de Fourier, constantes d’équations fonctionnelles et conjecture de Weil, Inst. Hautes Études Sci. Publ. Math. 65 (1987), 131–210 (French). MR 908218
  • François Loeser, Arrangements d’hyperplans et sommes de Gauss, Ann. Sci. École Norm. Sup. (4) 24 (1991), no. 4, 379–400 (French). MR 1123557
  • François Loeser and Claude Sabbah, Équations aux différences finies et déterminants d’intégrales de fonctions multiformes, Comment. Math. Helv. 66 (1991), no. 3, 458–503 (French, with English summary). MR 1120656, DOI 10.1007/BF02566659
  • I. G. Macdonald, Some conjectures for root systems, SIAM J. Math. Anal. 13 (1982), no. 6, 988–1007. MR 674768, DOI 10.1137/0513070
  • James S. Milne, Étale cohomology, Princeton Mathematical Series, No. 33, Princeton University Press, Princeton, N.J., 1980. MR 559531
  • E. M. Opdam, Some applications of hypergeometric shift operators, Invent. Math. 98 (1989), no. 1, 1–18. MR 1010152, DOI 10.1007/BF01388841
  • Peter Orlik and Hiroaki Terao, Arrangements of hyperplanes, Grundlehren der mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], vol. 300, Springer-Verlag, Berlin, 1992. MR 1217488, DOI 10.1007/978-3-662-02772-1
  • Takeshi Saito, Jacobi sum Hecke characters, de Rham discriminant, and the determinant of $l$-adic cohomologies, J. Algebraic Geom. 3 (1994), no. 3, 411–434. MR 1269714
  • Takeshi Saito and Tomohide Terasoma, Determinant of period integrals, J. Amer. Math. Soc. 10 (1997), no. 4, 865–937. MR 1444751, DOI 10.1090/S0894-0347-97-00243-9
  • Jean-Pierre Serre, Représentations linéaires des groupes finis, Hermann, Paris, 1971 (French). Deuxième édition, refondue. MR 0352231
  • P. Deligne, Cohomologie étale, Lecture Notes in Mathematics, vol. 569, Springer-Verlag, Berlin, 1977 (French). Séminaire de géométrie algébrique du Bois-Marie SGA $4\frac {1}{2}$. MR 463174, DOI 10.1007/BFb0091526
  • Groupes de monodromie en géométrie algébrique. I, Lecture Notes in Mathematics, Vol. 288, Springer-Verlag, Berlin-New York, 1972 (French). Séminaire de Géométrie Algébrique du Bois-Marie 1967–1969 (SGA 7 I); Dirigé par A. Grothendieck. Avec la collaboration de M. Raynaud et D. S. Rim. MR 0354656
Similar Articles
  • Retrieve articles in Transactions of the American Mathematical Society with MSC (1991): 11T24, 11L05, 33C80
  • Retrieve articles in all journals with MSC (1991): 11T24, 11L05, 33C80
Additional Information
  • Jan Denef
  • Affiliation: Department of Mathematics, University of Leuven, Celestijnenlaan 200B, 3001 Leuven, Belgium
  • Email: Jan.Denef@wis.kuleuven.ac.be
  • François Loeser
  • Affiliation: Centre de Mathématiques, Ecole Polytechnique, F-91128 Palaiseau (URA 169 du CNRS), and Institut de Mathématiques, Université P. et M. Curie, Case 82, 4 place Jussieu, F-75252 Paris Cedex 05 (UMR 9994 du CNRS)
  • MR Author ID: 115300
  • ORCID: 0000-0002-7065-5497
  • Email: loeser@math.polytechnique.fr
  • Received by editor(s): March 29, 1996
  • Received by editor(s) in revised form: January 24, 1997
  • © Copyright 1998 American Mathematical Society
  • Journal: Trans. Amer. Math. Soc. 350 (1998), 5047-5066
  • MSC (1991): Primary 11T24, 11L05; Secondary 33C80
  • DOI: https://doi.org/10.1090/S0002-9947-98-02025-X
  • MathSciNet review: 1443870